Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

165 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can Pioglit be taken for long-term usage despite normal sugar levels?

Answered by
Dr.
Dr. Pavan Kumar Gupta

General & Family Physician

Practicing since :1978

Answered : 6714 Questions

default
Posted on Sat, 24 Feb 2018 in Diabetes
Question: Sir i am using Pioglit Mf 15, 3 tab per day and Reclide 80mg 4 tab per day any how my sugar levels are in control sir can i continue them for long time
my Doctor advised me to go for Insulin. If i asked for other dosage he says
there is no other way if you are not willing to continue above. i heard that there is problem with pioglitazone. sir i am diabetic from last 15 years and almost my sugar levels are in control
doctor
Answered by Dr. Pavan Kumar Gupta 3 hours later
Brief answer:
Continue oral anti diabetic medicines including piozone till sugar is controlled or you don't develop side effects

Detailed answer:
Hello,
Thanks for the query.
I have read your query and understand your concern. 

If your sugar levels are controlled,then you should carry on with these medicines,however sooner or later these oral medicines would loose their efficacy and then you would have to switch over to injectable insulin.

Till your sugar levels are controlled with your current medicines or you don't develop any side effect thenkeep taking them.
As far as PIOGLITAZONE is concerned,you can continue with it but must report to doctor,if you develop following side effects like....
Breathlessness or gain of weight or swelling on legs etc
Blurred vision
Any blood in urine etc.
Make sure that your blood sugar levels are controlled and hence you must take all the measures like calorie restriction along with regular exercises and regular medications.
In the end I would like to say that generally all diabetics who are controlled on oral diabetic drugs eventually do have to take injectable insulin.
This happens because with time,beta cells ( responsible for insulin production in your body ) get progressively destroyed and then a stage comes where one has to take injectable insulin for control of their sugar levels.

So till your blood sugar levels are controlled with present regime,carry on . No need to disturb it.
I hope it helps,however you are most welcome to revert to me for any further query.

Best of luck
Thanks 
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,  
Medical Topics

Recent questions on  Calorie restriction

doctor1 MD

I have been on a low calorie diet for over a year...when I had my blood tested my doctor was concerned that my ck levels were on the high side. i do work out regularly.....but nothing seriously. Secondly worried about Ck levels i stated to try and eat more frequently fruits veges still watching what I eat and I am gaining serious weight...What is happening?

doctor1 MD

I am a 21 year old female. For the past two years i have been suffering with fatigue and weight issues. I have been on a low calorie diet and excercise every day and i can not seem to lose any weight. I am up to 180 and i am scared because two years ago i weighed 120 and i have been trying everything but i just cant lose anything. also it always feels like im bloated even though i dont eat much at all and i often get stomach pains. I have gone to the doctor and they ran a blood test to test my thyroid but it came back fine. I also have been have been having diareha very often through out theses past two years.I dont know what to do!

doctor1 MD

Hi There A few months ago I tried the Dukan diet for 4 days but my eyes were showing signs of jaundice so I came off the diet and had my billirubin levels checked. They were slightly .. nothing alarming! I also had an abdominal scan done and that showed that I had some sludge in my gall-bladder. Again, nothing worrisome. The specialist diagnosed Gilbert s Syndrome which appears to be correct because I am on day 5 (VLCD3) of the HcG Diet and my eyes are showing signs of jaundice again. I ve been reading up on GS and low calorie diets is one of the agravators of the symptoms.. also the syndrome can cause an intolerance to fat. I wonder if that is the reason why the first two days (fat-loading days) on the hcg diet brought on diarreah and piles? Phase 3 on the HcG diet is all about cosuming fat and not touching sugar and starch.. so if I have an intolerence to fat (which I don t know that I have, but I consume fat sugar starch dairy etc so it could be any of those things that have me feeling bad most days), does that mean that I will not be able to continue on the diet? I mean, will I be doing harm to myself or can I just suffer through it and reach my goal without any health problems afterwards? I ve just realised 5 minutes ago that I have messed up on the diet because I ve only been eating half the 500 calories (I thought it was only one meal a day). So maybe the super low calorie count was to blame for the yellow eyes. Sorry to complicate issues ... I ve just remembered that a previous time on the Dukan diet (only stuck with it for ten days because of circumstances) I had no jaundice. But the day I broke the diet i had a big salad with lots of Olive oil... later in the day, the olive oil (sorry to be gross) came out in exactly the same form that it went in... meaning there was a thick layer of oliveoil in the toilet bowl after a bowel movement. Could this signify an intolerance to fat (I m thinking this because the I had eliminated all fat for 10 days on the Dukan diet, then when I suddenly eating fats again I had that reaction. I m gonna stop typing now :) Many thank Elva

doctor1 MD

Hello- I have tried the hcg diet last year with great success- I only gained back 4 lbs over a year, but only did one round. I went to a diet doctor and he prescribed me phendimetrazine. I have taken it for 7 weeks with 14 lbs lost. I feel like I lost weight so quickly on hcg, had very few side effects and was wondering if I could use the Hcg with the low calorie diet and add just one phendametrizine for hunger control? I am 45 years old, female in very good health. I am also post gastric bypass patient (3 years out). I started at 320lbs and am now at 157. I am 5'4" tall- my diet dr says I need to weigh 115! That sounds extreme to me--but in any event I would still like to lose 25 more lbs. Can the two be taken safely together? It is sublingual-not injections

doctor1 MD

My penis is hard and erect only for a shorter time .. how to improve this .. it is not hard enough to insert into my girlfriend who is a virgin ..

doctor1 MD

Hello Dr.Gibson. You mentioned to me that aging involves a slower metabolism , but if someone is on a calorie and carb restrictive diet and barely loses one pound a week, what can be done to improve metabolism? I've been on this supervised diet...